Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 61, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2013, 10:00 PM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 10:00 PM CDT (03:00 UTC)
- Expired
- May 19, 2013, 11:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 99 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 10:12 PM CDT | TSTM WND GST 60 | Fort Scott, KS | PENNY SIZED HAIL ALSO REPORTED. |
| May 19, 10:15 PM CDT | TSTM WND DMG | Fort Scott, KS | TREE REPORTED DOWN ACROSS FRANKLIN STREET IN FORT SCOTT. NICKEL SIZED HAIL ALSO REPORTED ONE MILE SOUTHEAST OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 6:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
260
WUUS53 KSGF 200300
SVRSGF
KSC011-MOC217-200400-
/O.NEW.KSGF.SV.W.0061.130520T0300Z-130520T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOURBON COUNTY IN SOUTHEAST KANSAS...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1100 PM CDT
* AT 957 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM FULTON TO REDFIELD TO 5 MILES SOUTH OF
REDFIELD...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...DEVON...FORT SCOTT...FULTON...GARLAND...
HAMMOND...HARDING...HARWOOD...HIATTVILLE...HORTON...MAPLETON...
MARMATON...METZ...MILO...MOUNDVILLE...NEVADA...PAWNEE STATION...
PETERSBURG...PORTERVILLE...REDFIELD...RICHARDS...SCHELL CITY...
STOTESBURY AND WALKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3768 9509 3788 9492 3804 9488 3804 9463
3806 9462 3806 9443 3806 9427 3804 9423
3806 9421 3805 9419 3806 9413 3804 9406
3779 9407 3771 9426 3768 9445
TIME...MOT...LOC 0300Z 253DEG 48KT 3804 9474 3788 9476
3778 9480
HAIL...0.75IN
WIND...60MPH
$$
CRAMER3 follow-up statements
983
WWUS53 KSGF 200313
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT SUN MAY 19 2013
KSC011-MOC217-200400-
/O.CON.KSGF.SV.W.0061.000000T0000Z-130520T0400Z/
BOURBON KS-VERNON MO-
1013 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON AND
EASTERN BOURBON COUNTIES UNTIL 1100 PM CDT...
AT 1010 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NORTHWEST VERNON COUNTY...TO SOUTHERN BOURBON
COUNTY...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...FORT SCOTT...GARLAND...HAMMOND...HARWOOD...
HIATTVILLE...HORTON...MARMATON...METZ...MILO...MOUNDVILLE...NEVADA...
PAWNEE STATION...RICHARDS...SCHELL CITY...STOTESBURY AND WALKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3791 9475 3805 9466 3804 9463 3806 9462
3806 9427 3804 9423 3806 9421 3805 9419
3806 9413 3804 9406 3779 9407 3771 9425
3768 9445 3768 9501
TIME...MOT...LOC 0313Z 253DEG 48KT 3805 9448 3788 9458
3770 9491
HAIL...0.75IN
WIND...60MPH
$$
CRAMER702
WWUS53 KSGF 200345
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1045 PM CDT SUN MAY 19 2013
KSC011-200354-
/O.CAN.KSGF.SV.W.0061.000000T0000Z-130520T0400Z/
BOURBON KS-
1045 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOURBON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3806 9462 3806 9427 3804 9423 3806 9421
3805 9419 3806 9413 3804 9411 3804 9406
3779 9407 3771 9425 3768 9445 3768 9462
TIME...MOT...LOC 0344Z 253DEG 48KT 3816 9397 3799 9407
3781 9441
$$
MOC217-200400-
/O.CON.KSGF.SV.W.0061.000000T0000Z-130520T0400Z/
VERNON MO-
1045 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON COUNTY
UNTIL 1100 PM CDT...
AT 1043 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM APPLETON CITY TO SCHELL CITY TO NEVADA...AND
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...HARWOOD...HORTON...METZ...MILO...MOUNDVILLE...
NEVADA...RICHARDS...SCHELL CITY...STOTESBURY AND WALKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3806 9462 3806 9427 3804 9423 3806 9421
3805 9419 3806 9413 3804 9411 3804 9406
3779 9407 3771 9425 3768 9445 3768 9462
TIME...MOT...LOC 0344Z 253DEG 48KT 3816 9397 3799 9407
3781 9441
HAIL...0.75IN
WIND...60MPH
$$
GAGAN660
WWUS53 KSGF 200355
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT SUN MAY 19 2013
MOC217-200405-
/O.EXP.KSGF.SV.W.0061.000000T0000Z-130520T0400Z/
VERNON MO-
1055 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY WILL EXPIRE AT
1100 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3806 9462 3806 9427 3804 9423 3806 9421
3805 9419 3806 9413 3804 9411 3804 9406
3779 9407 3771 9425 3768 9445 3768 9462
TIME...MOT...LOC 0355Z 253DEG 48KT 3819 9378 3802 9389
3784 9423
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:07 PM CDT, 53 minutes earlier.
Area forecast discussion, May 19, 9:07 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 907 PM CDT SUN MAY 19 2013 ...UPDATED MESOSCALE DISCUSSION... .MESOSCALE DISCUSSION... ISSUED AT 907 PM CDT SUN MAY 19 2013 RATHER COMPLEX AND MESSY MESOSCALE FORECAST FOR THE REMAINDER OF TONIGHT. LEAD BAND OF CONVECTION NOW EXTENDS FROM VERSAILLES TO BOLIVAR TO JUST WEST OF SPRINGFIELD TO CASSVILLE. TO THIS POINT SPARSE REPORTS INDICATE WINDS TO AROUND 45 MPH AND HAIL TO THE SIZE OF DIMES WITH THE STRONGER UPDRAFTS. PRETTY GOOD LIGHTNING SHOW THOUGH AND FREQUENT CLOUD TO GROUND STRIKES WILL CONTINUE AS THIS LINE HEADS EAST. THE BIGGER CONCERN WILL BE BEHAVIOR OF CONVECTION TO OUR WEST AND SOUTHWEST. AN OUTFLOW BOUNDARY IS APPROACHING FROM THE NORTHWEST AND THIS WILL GRADUALLY SETTLE INTO THE AREA OVER THE NEXT FEW HOURS. CONVECTION HAS REINTENSIFIED OVER SOUTHEASTERN KANSAS INTO PORTIONS OF NORTH CENTRAL/NORTHEAST OKLAHOMA. INCREASING... SOUTHERLY LOW LEVEL JET IS INCREASING LOW LEVEL HELICITY...WITH 0-1KM STORM RELATIVE HELICITY VALUES IN THE 200-300 M2/S2 RANGE. THE DISCREET CELLS TO OUR WEST WILL CONTINUE TO POSE A RISK OF ALL MODES OF SEVERE WEATHER AS THEY GRADUALLY MOVE INTO THE REGION FOR THE NEXT 2-4 HOURS. PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI WILL BE MOST PRONE TO OBSERVING THIS ACTIVITY (GENERALLY ALONG AND NORTHWEST OF A LINE NEOSHO TO OSCEOLA). MLCAPE AND MUCAPE VALUES REMAIN AROUND 2000 J/KG IN THIS AREA. AS WE HEAD INTO THE OVERNIGHT HOURS...THE STRONG LOW LEVEL JET WILL CONTINUE TO VEER...THOUGH REMAIN DIRECTED TOWARD A DIFFLUENT FLOW IN THE UPPER LEVELS. WITH WINDS IN THE LOW TO MID LEVELS NEARLY STACKED/PARALLEL THIS WILL RESULT IN A FLASH FLOOD THREAT AS CELLS WILL CONTINUALLY FIRE ACROSS THE NORTHWEST THIRD OR SO OF THE OUTLOOK AREA...THIS IS WHERE THE BAND OF CONVECTION TO OUR WEST WILL LIKELY STALL AND THE LOW LEVEL JET WILL CONTINUE TO IMPINGE ON THE AFOREMENTIONED INCOMING OUTFLOW BOUNDARY. WILL BE HONING IN ON THE PREFERRED AREA FOR POTENTIAL FLASH FLOODING AND LIKELY SEND OUT A WATCH WITHIN THE HOUR. && .SHORT TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 345 PM CDT SUN MAY 19 2013 THE POTENTIAL FOR MULTIPLE SEVERE WEATHER EVENTS CONTINUE TO TAKE SHAPE FOR LATE THIS AFTERNOON THROUGH TUESDAY WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND FLOODING. ON MONDAY...THE UPPER TROUGH WILL SHIFT INTO THE NORTHERN PLAINS WHICH WILL MAINTAIN A BELT OF WESTERLIES ACROSS THE REGION. THE ASSOCIATED COLD FRONT WILL SAG SOUTHWARD INTO THE REGION AND BECOME ORIENTED PARALLEL WITH THE FLOW ALOFT. IT APPEARS THAT MORE THAN AMPLE INSTABILITY AND DEEP LAYER SHEER WILL BE IN PLACE TO SUPPORT STRONG TO SEVERE STORMS ESPECIALLY MONDAY EVENING AS A JET STREAK COMES ACROSS EASTERN KANSAS AND WESTERN MISSOURI. THE RISK FOR SEVERE WILL INCREASE IF SUBSTANTIAL CLEARING AND SUBSEQUENT DESTABILIZATION OCCURS. PROGGED SHEAR PROFILES SUGGEST THE POTENTIAL FOR SUPERCELLS AS WELL AS TRAINING CELLS. THIS COULD LEAD TO A PROLONGED SEVERE WEATHER EVENT FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT INCLUDING TORNADOES. THE RISK FOR SEVERE STORMS WILL BE ENHANCED ALONG AND JUST OF THE SAGGING FRONT FROM SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI. IN ADDITION A RICH SUPPLY OF MOISTURE WILL INTERACT WITH THE FRONT TO SUPPORT TORRENTIAL RATES. GIVEN THE ORIENTATION OF THE FRONT INTERACTING WITH A LOW LEVEL JET...AND THE POTENTIAL FOR TRAINING STORMS THE RISK FOR FLOODING WILL INCREASE MONDAY AFTERNOON INTO MONDAY NIGHT. THE NEED FOR A FLASH FLOOD WATCH WILL BE CLOSELY MONITORED TONIGHT THROUGH MONDAY. ON TUESDAY...MODELS DIFFER ON THE TIMING OF THE FRONTAL PASSAGE AS THE PRIMARY TROUGH AXIS SWINGS EAST BUT IT APPEARS THAT CONVECTION WILL REDEVELOP ACROSS MUCH OF THE AREA. THE RISK FOR SEVERE STORMS WILL CONTINUE ESPECIALLY IF ANY CLEARING CAN TAKE PLACE. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 345 PM CDT SUN MAY 19 2013 FOR THE REMAINDER OF NEXT WEEK...UPPER LEVEL RIDGING WILL GRADUALLY BUILD INTO THE REGION AS THE TROUGH SHIFTS TO THE EAST. MODELS CONTINUE SUGGEST PERIODIC CHANCES OF CONVECTION AS MINOR DISTURBANCES COME OVER THE RIDGE BUT DETAILS ON TIMING AND COVERAGE ARE UNCERTAIN. OTHERWISE SEASONABLY WARM WEATHER IS EXPECTED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 659 PM CDT SUN MAY 19 2013 PRIMARY FORECAST CHALLENGE WILL CONTINUE TO BE THE POTENTIAL FOR SEVERE THUNDERSTORMS. SHOWERS AND STORMS CONTINUE TO BLOSSOM ACROSS WESTERN MISSOURI AND THIS ACTIVITY WILL POSE A RISK OF LIGHTNING AND A ISOLATED RISK FOR WIND/HAIL. MORE SUBSTANTIAL THUNDERSTORMS (BOTH LINEAR AND CELLULAR) ARE DEVELOPING ACROSS KANSAS AND OKLAHOMA RESPECTIVELY. THIS ACTIVITY WILL MOVE INTO THE REGION BETWEEN 02Z-06Z. THIS WILL POSE A RISK OF LARGE HAIL AND STRONG WINDS. THE EVOLUTION OF SHOWERS AND STORMS HEADING INTO THE OVERNIGHT REMAINS IN QUESTION. AT THIS POINT IT APPEARS THAT SHOWERS AND STORMS MAY LINGER AND PERSIST ACROSS CENTRAL MISSOURI MUCH OF THE NIGHT...JUST NORTH OF THE AERODROMES. WILL NEED TO CLOSELY MONITOR JUST EXACTLY WHERE THIS AXIS OF SHOWERS AND STORMS WILL SET UP AND FURTHER FORECAST REFINEMENTS ARE EXPECTED. IN ADDITION TO THE RISKS ASSOCIATED WITH THE STORMS...ENVIRONMENTAL WINDS WILL REMAIN GUSTY AT ALL SITES WITH INCREASING LOW LEVEL WIND SHEAR THIS EVENING INTO THE OVERNIGHT HOURS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...GAGAN SHORT TERM...FOSTER LONG TERM...FOSTER AVIATION...GAGAN
Hazardous weather outlook, May 19, 7:55 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 755 PM CDT SUN MAY 19 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 755 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL OCCUR ACROSS THE OUTLOOK AREA THIS EVENING INTO THE OVERNIGHT HOURS AS A STRONG STORM SYSTEM TRACKS INTO THE CENTRAL U.S. AN INITIAL LINE OF THUNDERSTORMS WILL PUSH ACROSS SOUTHWESTERN AND CENTRAL MISSOURI THIS EVENING. THIS INITIAL ACTIVITY MAY PRODUCE HAIL TO THE SIZE OF QUARTERS ALONG WITH FREQUENT LIGHTNING. STRONGER STORMS ACROSS EASTERN KANSAS AND NORTHEASTERN OKLAHOMA AHEAD OF A DRY LINE WILL MOVE NORTHEAST INTO EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI AS THE EVENING PROGRESSES. ANY SUPERCELLS WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF TENNIS BALLS...TORNADOES...AND DAMAGING STRAIGHT LINE WINDS. THE STORMS MAY CONGEAL INTO A LINE WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY RISK. ADDITIONALLY...A VERY MOIST AIRMASS OVER THE REGION MAY LEAD TO HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE RISK OF SEVERE WEATHER AND FLOODING WILL AGAIN OCCUR FROM MONDAY AFTERNOON INTO EARLY TUESDAY MORNING...AND IMPACT THE ENTIRE OUTLOOK AREA. THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER MAY PERSIST THROUGH THE DAY TUESDAY AS WELL. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE LATER MONDAY INTO EARLY TUESDAY INCLUDING LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND TORNADOES. IN ADDITION...MULTIPLE ROUNDS OF THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND FLOODING. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI THIS EVENING...THEN MAY BE NEEDED ACROSS THE REST OF THE MISSOURI OZARKS LATE THIS EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, May 19, 7:38 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL NEOSHO 36.87N 94.37W
05/19/2013 E0.50 INCH NEWTON MO PUBLIC
RELAYED BY MEDIA.
&&
JCOLUCCILocal storm report, May 19, 7:41 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL NEOSHO 36.87N 94.37W
05/19/2013 E0.75 INCH NEWTON MO PUBLIC
RELAYED BY MEDIA.
&&
JCOLUCCILocal storm report, May 19, 8:02 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL SARCOXIE 37.07N 94.12W
05/19/2013 E0.75 INCH JASPER MO LAW ENFORCEMENT
TREE ALSO REPORTED DOWN IN.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:09 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 36 min |
| May 19, 9:41 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 19 more | 12 hr |
| May 19, 10:41 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 34 min |
| May 19, 11:33 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 57 min |
| May 20, 12:04 AM CDT | Flash Flood Warning | SGF | Vernon | 9 hr |
| May 20, 12:08 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair | 67 min |
| May 20, 12:13 AM CDT | Tornado Warning | SGF | Barton, Dade | 47 min |
| May 20, 12:38 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 52 min |
| May 20, 12:42 AM CDT | Tornado Warning | SGF | Polk | 33 min |
| May 20, 1:17 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 43 min |
| May 20, 4:44 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 23 hr |
| May 20, 4:46 AM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper | 6 hr |
| May 20, 5:27 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 8:49 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| May 20, 8:58 AM CDT | Areal Flood Warning | SGF | Vernon | 6 hr |
| May 20, 1:51 PM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| May 20, 2:35 PM CDT | Special Weather Statement | SGF | Greene | 25 min |
| May 20, 3:09 PM CDT | Special Weather Statement | SGF | Polk | 36 min |
| May 20, 3:11 PM CDT | Special Weather Statement | SGF | Cedar | 34 min |
| May 20, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Hickory, Polk, St. Clair | 44 min |
| May 20, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 52 min |
| May 20, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 52 min |
| May 20, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 28 min |
| May 20, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 36 min |
| May 20, 5:40 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 20 min |
| May 20, 5:42 PM CDT | Tornado Warning | SGF | Barton | 33 min |
| May 20, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 34 min |
| May 20, 6:14 PM CDT | Tornado Warning | SGF | Barton, Cedar, Dade, Vernon | 46 min |
| May 20, 6:26 PM CDT | Special Weather Statement | SGF | Lawrence | 49 min |
| May 20, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 64 min |
| May 20, 6:33 PM CDT | Tornado Warning | SGF | Jasper, Newton | 42 min |
| May 20, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 62 min |
| May 20, 6:47 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Dallas, Hickory, Polk and 1 more | 43 min |
| May 19, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 61 min |
| May 20, 2:40 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 6 hr |
| May 20, 8:56 AM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 6 hr |
| May 20, 9:33 AM CDT | Special Weather Statement | SGF | Bourbon | 42 min |
| May 20, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.